Alert archive / North Carolina / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 261, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 21, 2022, 3:14 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2022, 3:14 PM EDT (19:14 UTC)
- Expired
- Aug 21, 2022, 4:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 94 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 3:20 PM EDT | TSTM WND DMG | 3 Wnw Kingsboro, NC | TREES DOWN JUST EAST OF ROCKY MOUNT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WUUS52 KRAH 211914
SVRRAH
NCC065-127-195-212000-
/O.NEW.KRAH.SV.W.0261.220821T1914Z-220821T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
314 PM EDT Sun Aug 21 2022
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
East central Nash County in central North Carolina...
Edgecombe County in central North Carolina...
Northeastern Wilson County in central North Carolina...
* Until 400 PM EDT.
* At 314 PM EDT, a severe thunderstorm was located near Rocky Mount,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rocky Mount, Tarboro, Princeville, Sharpsburg, Pinetops, Conetoe,
Speed, Leggett and Kingsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3582 7735 3583 7739 3582 7741 3581 7742
3580 7747 3577 7750 3576 7780 3592 7789
3611 7761 3610 7760 3609 7753 3607 7753
3606 7754 3604 7753 3604 7747 3600 7743
3600 7741 3599 7741 3590 7734
TIME...MOT...LOC 1914Z 246DEG 11KT 3588 7776
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NTL3 follow-up statements
724
WWUS52 KRAH 211930
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
330 PM EDT Sun Aug 21 2022
NCC127-195-211940-
/O.CAN.KRAH.SV.W.0261.000000T0000Z-220821T2000Z/
Nash NC-Wilson NC-
330 PM EDT Sun Aug 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NASH AND
NORTHEASTERN WILSON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3580 7747 3577 7751 3576 7773 3582 7775
3584 7777 3592 7781 3600 7778 3611 7761
3610 7760 3609 7753 3606 7754 3604 7753
3604 7747 3600 7743 3600 7741 3590 7734
TIME...MOT...LOC 1930Z 247DEG 16KT 3592 7765
$$
NCC065-212000-
/O.CON.KRAH.SV.W.0261.000000T0000Z-220821T2000Z/
Edgecombe NC-
330 PM EDT Sun Aug 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EDGECOMBE COUNTY...
At 330 PM EDT, a severe thunderstorm was located near Tarboro, moving
northeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Tarboro, Princeville, Pinetops, Conetoe, Speed, Leggett
and Kingsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3580 7747 3577 7751 3576 7773 3582 7775
3584 7777 3592 7781 3600 7778 3611 7761
3610 7760 3609 7753 3606 7754 3604 7753
3604 7747 3600 7743 3600 7741 3590 7734
TIME...MOT...LOC 1930Z 247DEG 16KT 3592 7765
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NTL053
WWUS52 KRAH 211943
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
343 PM EDT Sun Aug 21 2022
NCC065-212000-
/O.CON.KRAH.SV.W.0261.000000T0000Z-220821T2000Z/
Edgecombe NC-
343 PM EDT Sun Aug 21 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EDGECOMBE COUNTY...
At 343 PM EDT, a severe thunderstorm was located over Tarboro, moving
east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rocky Mount, Tarboro, Princeville, Pinetops, Conetoe, Speed, Leggett
and Kingsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3580 7747 3577 7751 3576 7764 3580 7767
3585 7770 3591 7774 3600 7778 3611 7761
3610 7760 3609 7753 3606 7754 3604 7753
3604 7747 3600 7743 3600 7741 3590 7734
TIME...MOT...LOC 1943Z 253DEG 18KT 3594 7753
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
NTL563
WWUS52 KRAH 211952
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
352 PM EDT Sun Aug 21 2022
NCC065-212002-
/O.EXP.KRAH.SV.W.0261.000000T0000Z-220821T2000Z/
Edgecombe NC-
352 PM EDT Sun Aug 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR EDGECOMBE COUNTY WILL EXPIRE
AT 400 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3582 7735 3583 7739 3583 7741 3581 7742
3580 7747 3577 7751 3576 7764 3580 7767
3585 7770 3591 7774 3600 7778 3611 7761
3610 7760 3609 7753 3606 7754 3604 7753
3604 7747 3600 7743 3600 7741 3590 7734
TIME...MOT...LOC 1952Z 270DEG 11KT 3595 7751
$$
NTLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:45 PM EDT, 29 minutes earlier.
Area forecast discussion, Aug 21, 2:45 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 245 PM EDT Sun Aug 21 2022 .SYNOPSIS... A series of upper level disturbances will cross the region through Monday. && .NEAR TERM /THROUGH TONIGHT/... As of 245 PM Sunday... A highly perturbed flow in advance of the upper trough moving eastward into the Ohio Valley will make for considerable cloudiness with periods of showers and storms through this evening and tonight. Since this morning, two rounds of convection have moved through central NC. The convection currently advancing eastward across the coastal plain counties is being driven by a MCV which is readily apparent on GOES 17 visible satellite imagery. Convective intensity has been limited by the weak instability owing to rain cooled air and extensive cloudiness. This trend of sub-severe convection is expected to continue through the remainder of the afternoon and evening. The exception will be over the far southeastern CWA where sea-breeze collision could enhance vertical updraft velocities and possibly a strong to severe storm. Convection will diminish in coverage overnight, with isolated to widely scattered showers possible. Lows tonight will be similar to this morning, ranging from the upper 60s N to low 70s S. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... As of 214 PM Sunday... Monday: By Monday morning, the upper trough and embedded jetstreak will have moved into central NC. The jetstreak will slowly lift northeastward through the day, as the main upper trough pushes eastward through Tuesday morning. Flow will remain southwesterly aloft, continuing the theme of high PWAT (1.5 to 2 inches) across central NC. At the surface, a cold front draped across the OH/TN valleys will drift into western portions of our area by Monday night. Ahead of the front, a weak lee trough will develop and shift eastward through Monday evening. The strongest low-level moisture transport is forecast to maximize across south and east. As such, the highest POPs and QPF are expected across the southern Piedmont, southern Sandhills, and southern to central Sandhills from early afternoon through the evening. However, given that the jetstreak will remain over central NC for much of Monday, upper divergence/perturbations could initiate showers/storms across the central Piedmont as well. Bulk shear appears to be once again weak on Monday for most of central NC, but areas in the far southeast could tap into some stronger shear Monday afternoon. Regardless, not expecting much of any severe weather except perhaps an isolated stronger cell could produce some gusty winds over the far southeast. ~20 to 25 kts of mean cloud layer winds should keep convection moving pretty quickly, but given the high PWAT especially across the south and east, could see an isolated instance of flash flooding in and near urban areas in these locations. 12Z HREF members also simulate some showers/weak convection along the southward advancing cold front Monday night into early Tuesday. However, the best moisture transport and upper forcing will have shifted to the coast at this point, and thus this activity will be isolated to scattered at best. Extensive cloud cover for much of Monday will keep daytime highs a bit cooler than average in the lower 80s. Overnight lows will cool a bit across the northwest into the mid 60s and trend towards ~70 across the far southeast. Tuesday: The cold front will slowly drift from the central Piedmont early Tuesday into the southern Coastal Plain through Tuesday night. However, the strongest moisture axis/upper forcing will have migrated offshore at this point. Thus, expecting lower coverage in showers/storms Tuesday compared to Monday. Winds turn more west/northwest across the western Piedmont helping to advect drier air from the mountains. A decent PWAT gradient from northwest (~1 to 1.25 in) to southeast (1.5+ in) will result, confining precipitation chances primarily to the southern Sandhills/Coastal Plain Tuesday afternoon. Even in these areas, however, forcing looks too weak to warrant anything other than slight to chance POPs. Given good sunshine expected across the northwest, highs will peak there in the mid 80s, with slightly lower highs in the low 80s across the south and east where sky cover will be highest. Overnight lows in the mid to upper 60s is expected region wide. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 230 PM Sunday... Wed: Cyclonic to west-southwest flow will persist across the region as a split trough over the Mississippi Valley shifts toward the Ohio and Tennessee Valley early Thu. A mid-level shear axis will also exist across the southeast US into the Carolina coast. A stalled surface cold front along the Piedmont will become loosely defined as the day wears on. This boundary could be the focus for some isolated afternoon/evening storms, with drier air to the northwest and more moist to the east. The better chance looks to be over the Sandhills and Coastal Plain with the mid-level shear axis, sea-breeze, and where instability is higher. Highs will be warmest over the Piedmont where storm chances are less, in the upper 80s, and middle 80s over the eastern Counties of the Coastal Plain. While storm activity will largely be diurnally driven, the mid-level trough over the Tennessee Valley will remain nearby to warrant slight chances of showers overnight. Lows will drop in the middle 60s to lower 70s. Thu-Sun: Cyclonic flow will continue to exist over the area, with west-southwest flow at mid-levels. The trough axis largely shifts from the Ohio and Tennessee Valley Thu/Fri into the Mid-Atlantic late Sat-Sun, as seen in most global models and ensemble guidance. The trough by Sun appears to become diffuse, as a mid-level ridge dominates over the western Atlantic. Deterministic models indicate a more potent shortwave tied to the trough coming through Fri-Sat, with an attendant surface wave/front setting up along the Carolinas. The overall trend during this period should thus favor increasing chances of diurnal showers/storms as moisture rich air returns with precipitable water rising to between 1.5 and 2 inches, especially into the latter part of the week and the weekend. Highs during the period will more or less be slightly below average to near normal in the lower to mid/upper 80s. Low temperatures will remain muggy in the upper 60s to lower 70s as moisture rich air with dewpoints in the upper 60s and lower 70s persist. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 150 PM Sunday... 24 hour TAF period: Periods of SHRA/TSRA are expected through this evening and possibly lingering into the overnight hours as disturbances aloft move through the area. Widespread LIFR to IFR restrictions are expected to develop overnight, mainly due to lowering ceilings/stratus, though pockets of LIFR to IFR VSBYs are also possible. These sub-VFR ceilings are forecast to lift slowly Monday morning, with some lingering MVFR ceilings possible through late morning/midday before finally lifting to VFR during the afternoon. Scattered showers and storms and associated sub-VFR conditions are expected Monday afternoon. Looking ahead: Areas of sub-VFR restrictions in stratus and fog are expected again Monday night/Tue morning. Best chance for afternoon showers and storms will shift to eastern/coastal portions of NC Tuesday through late week as drier air spreads into the area from west. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...JJT/Hartfield NEAR TERM...CBL SHORT TERM...Luchetti LONG TERM...Kren AVIATION...CBL
Hazardous weather outlook, Aug 21, 4:15 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 415 AM EDT Sun Aug 21 2022 NCZ007>011-021>028-038>043-073>078-083>086-088-089-220815- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 415 AM EDT Sun Aug 21 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 21, 11:31 AM EDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1131 AM EDT Sun Aug 21 2022
NCZ074>076-084>086-211630-
Scotland NC-Richmond NC-Lee NC-Hoke NC-Montgomery NC-Moore NC-
1131 AM EDT Sun Aug 21 2022
...Strong thunderstorms will impact portions of Moore, Scotland,
southeastern Montgomery, Richmond, southwestern Lee and Hoke Counties
through 1230 PM EDT...
At 1131 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Biscoe to near Hamlet to
near Bennettsville. Movement was north at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Laurinburg, Southern Pines, Rockingham, Raeford, Carthage, Pinehurst,
Hamlet, Aberdeen, Maxton and Biscoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3480 7968 3481 7979 3529 7983 3552 7963
3552 7941 3544 7926 3488 7913 3483 7919
3484 7935 3482 7936 3477 7933 3463 7946
TIME...MOT...LOC 1531Z 202DEG 31KT 3526 7969 3487 7964 3460 7967
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
NTLSpecial weather statement, Aug 21, 12:32 PM EDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1232 PM EDT Sun Aug 21 2022
NCZ086-088-211730-
Hoke NC-Cumberland NC-
1232 PM EDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of Cumberland and
eastern Hoke Counties through 130 PM EDT...
At 1232 PM EDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or near Red Springs, moving northeast at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fayetteville, Raeford, Fort Bragg, Antioch, Pope AFB, Hope Mills,
Spring Lake, Eastover, Stedman and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3490 7894 3495 7904 3484 7918 3493 7931
3517 7913 3517 7910 3519 7909 3523 7888
3524 7887 3526 7882 3526 7876 3508 7867
3499 7864 3485 7866 3485 7883 3483 7890
TIME...MOT...LOC 1632Z 216DEG 21KT 3488 7917
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
NTLSpecial weather statement, Aug 21, 2:09 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Raleigh NC
209 PM EDT Sun Aug 21 2022
NCZ042-078-089-211915-
Johnston NC-Sampson NC-Wayne NC-
209 PM EDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of southwestern Wayne,
Sampson and southeastern Johnston Counties through 315 PM EDT...
At 209 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clinton, Mount Olive, Harrells, Roseboro, Garland, Newton Grove,
Salemburg, Turkey, Hobbton and Ivanhoe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3467 7832 3470 7837 3475 7839 3493 7857
3522 7847 3540 7824 3524 7795 3517 7793
3516 7797 3519 7802 3518 7807 3519 7816
3509 7817 3490 7815 3474 7820 3471 7813
3472 7811 3471 7811 3455 7825
TIME...MOT...LOC 1809Z 253DEG 22KT 3497 7843
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
NTLSpecial weather statement, Aug 21, 2:21 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
221 PM EDT Sun Aug 21 2022
NCZ027-042-043-078-211915-
Nash NC-Johnston NC-Wayne NC-Wilson NC-
221 PM EDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of northeastern Wayne,
southern Nash, southwestern Wilson and northeastern Johnston Counties
through 315 PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Smithfield, moving northeast at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fremont, Bailey, Micro, Selma, Pine Level, Kenly, Princeton, Lucama,
Black Creek and Pikeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3557 7782 3553 7782 3541 7826 3557 7832
3582 7814 3558 7781
TIME...MOT...LOC 1821Z 236DEG 16KT 3554 7819
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
NTLSpecial weather statement, Aug 21, 2:45 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Raleigh NC
245 PM EDT Sun Aug 21 2022
NCZ078-211945-
Wayne NC-
245 PM EDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of Wayne County through
345 PM EDT...
At 245 PM EDT, Doppler radar was tracking a strong thunderstorm near
Goldsboro, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Goldsboro, Walnut Creek, Pikeville, Eureka, Seven Springs, Mar-Mac,
Brogden, Cliffs Of The Neuse State Park and Elroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3534 7782 3518 7783 3516 7788 3515 7789
3517 7793 3517 7795 3535 7817 3535 7815
3537 7816 3539 7814 3540 7816 3542 7816
3544 7814 3558 7782 3543 7783 3540 7780
3538 7780
TIME...MOT...LOC 1845Z 240DEG 9KT 3534 7805
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
NTLSpecial weather statement, Aug 21, 2:49 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
249 PM EDT Sun Aug 21 2022
NCZ027-028-043-211945-
Edgecombe NC-Nash NC-Wilson NC-
249 PM EDT Sun Aug 21 2022
...A strong thunderstorm will impact portions of central Nash,
Edgecombe and Wilson Counties through 345 PM EDT...
At 248 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elm City, or 9 miles south of Nashville, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Tarboro, Nashville, Wilson, Elm City, Dortches, Red Oak,
Princeville, Sharpsburg and Pinetops.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3582 7735 3583 7739 3581 7742 3580 7747
3557 7782 3559 7782 3559 7787 3571 7806
3593 7808 3615 7774 3613 7772 3615 7771
3615 7768 3613 7764 3611 7763 3609 7753
3604 7753 3604 7747 3600 7740 3590 7734
TIME...MOT...LOC 1848Z 246DEG 11KT 3583 7792
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
NTLThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:03 PM EDT | Special Weather Statement | RAH | Halifax | 57 min |
| Aug 21, 5:11 AM EDT | Special Weather Statement | RAH | Montgomery, Randolph | 49 min |
| Aug 21, 6:10 AM EDT | Special Weather Statement | RAH | Davidson, Hoke, Montgomery, Moore, Randolph, Richmond and 1 more | 65 min |
| Aug 21, 6:51 AM EDT | Special Weather Statement | RAH | Forsyth | 24 min |
| Aug 21, 7:18 AM EDT | Special Weather Statement | RAH | Chatham, Hoke, Lee, Moore | 57 min |
| Aug 21, 7:51 AM EDT | Special Weather Statement | RAH | Moore | 39 min |
| Aug 21, 8:17 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee | 58 min |
| Aug 21, 8:58 AM EDT | Special Weather Statement | RAH | Granville, Person, Vance | 62 min |
| Aug 21, 9:04 AM EDT | Special Weather Statement | RAH | Wake | 56 min |
| Aug 21, 9:35 AM EDT | Special Weather Statement | RAH | Franklin, Nash, Vance, Warren | 55 min |
| Aug 21, 11:31 AM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 59 min |
| Aug 21, 12:32 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 58 min |
| Aug 21, 2:09 PM EDT | Special Weather Statement | RAH | Sampson | 66 min |
| Aug 21, 2:21 PM EDT | Special Weather Statement | RAH | Wilson | 54 min |
| Aug 21, 2:45 PM EDT | Special Weather Statement | RAH | Wayne | 60 min |
| Aug 21, 2:49 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 56 min |
| Aug 21, 3:11 PM EDT | Areal Flood Advisory | RAH | Sampson | 115 min |
| Aug 21, 3:21 PM EDT | Areal Flood Advisory | RAH | Edgecombe, Nash, Wilson | 108 min |
| Aug 21, 3:49 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax | 41 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.